Alert archive / Florida / Flash Flood Warnings in 1999
Flash Flood Warning 3, NWS Key West, FL
NWS Key West, FL issued this flash flood warning at Oct 15, 1999, 5:05 PM EDT for Monroe County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 1999, 5:05 PM EDT (21:05 UTC)
- Expired
- Oct 15, 1999, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Key West, FL
- Area
- Whole counties
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KEYW 152115 FFWEYW FLC087-160000- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE KEY WEST FL 505 PM EDT FRI OCT 15 1999 THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A * FLOOD WARNING FOR...THE FLORIDA KEYS OF MONROE COUNTY IN SOUTHERN FLORIDA * UNTIL 800 PM EDT * AT 500 PM...KEY WEST DOPPLER RADAR AND SATELLITE PICTURES SHOWED THAT THE HEAVY RAIN HAS ENDED ACROSS THE LOWER AND MIDDLE KEYS. HEAVY RAIN WAS CONTINUING ACROSS THE UPPER KEYS...ESPECIALLY FROM ROCK HARBOR TO OCEAN REEF. RECENT RAINFALL AMOUNTS ACROSS THIS AREA INDICATE 2 TO 3 INCHES HAVE FALLEN BETWEEN 2 AND 5 PM. * ALTHOUGH THE HEAVIEST RAIN HAS ENDED...THERE IS STILL PLENTY OF STANDING WATER ON ROADS...PARKING LOTS AND EVEN IN SOME HOMES AND BUSINESSES. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. * A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. APA/PM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 3:00 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 15, 3:00 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
300 PM EDT FRI OCT 15 1999
CURRENTLY...KEY WEST DOPPLER RADAR INDICATES THE CENTER OF IRENE IS
NEAR THE FL SOUTHWEST COAST. HEAVY RAINS CONTINUE OVER THE UPPER
KEYS...WITH LIGHTER RAINS OVER THE LOWER AND MIDDLE KEYS. WINDS AT
SOMBRERO KEY NEAR MARATHON HAS ALREADY HAD A WINDSHIFT TO
SOUTHWEST.
DISCUSSION...THE 12Z RUNS OF THE ETA...NGM AND AVN MODELS ALL MOVE
IRENE WEST OF THE NHC TRACK...BUT THE MODELS ARE HANDLING IRENE
BETTER TODAY THAN ON THURSDAY. THE AVN INDICATES THAT EVEN WHEN
IRENE IS NEAR CENTRAL FL...MOISTURE WILL STILL BE PULLED NORTH FROM
THE CARIBBEAN AND INTO THE AREA. STILL...POPS AND PRECIP AMOUNTS
OVER THE KEYS SHOULD BE LOW. MOST OF THE PRECIP ON THE SOUTH SIDE OF
IRENE WILL OCCUR ACROSS THE UPPER KEYS...SINCE IRENE IS WETTEST ON
THE EAST SIDE.
PRELIM. MARINE WINDS:
LOWER KEYS
TONIGHT - W TO NW 30 TO 35 KT...BECOMING W 25 TO 30 KT LATE.
SATURDAY - SW 20-25 KT
SATURDAY NIGHT - S 20 KT
MIDDLE AND UPPER KEYS
TONIGHT - SW 40-50 KT...BECOMING 40 KT LATE.
SATURDAY - S 30 KT
SATURDAY NIGHT - S 20 KT
PRELIM. NUMBERS:
EYW 077/083 078/085 7533
.EYW...HURRICANE WARNING FOR ALL OF THE FLORIDA KEYS...FROM
ANGELFISH KEY TO DRY TORTUGAS TO EAST CAPE SABLE.
SMALL CRAFT SHOULD REMAIN IN PORT.
FLOOD WATCH FOR THE ALL THE KEYS TONIGHT.
JHBIn the hours before
Local storm report, Oct 15, 5:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
504 PM EDT FRI OCT 15 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 AM 8 E(EYW)KEY WEST INL ARPT FL TORNADO
10/15/99 MONROE F0 TORNADO MOVED WEST
THROUGH THE SOUTHERN
SIDE OF BOCA CHICA
KEY...JUST SOUTH OF KEY
WEST NAS RUNWAY. ITS
PATH LENGTH WAS
APRROXIMATELY 1/2 MILE.
IT MOVED THROUGH A
NON-RESIDENTIAL AREA
AND CAUSED NO INJURIES
OR DEATHS.Local storm report, Oct 15, 5:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
504 PM EDT FRI OCT 15 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 AM 8 E(EYW)KEY WEST INL ARPT FL TORNADO
10/15/99 MONROE F0 TORNADO MOVED WEST
THROUGH THE SOUTHERN
SIDE OF BOCA CHICA
KEY...JUST SOUTH OF KEY
WEST NAS RUNWAY. ITS
PATH LENGTH WAS
APRROXIMATELY 1/2 MILE.
IT MOVED THROUGH A
NON-RESIDENTIAL AREA
AND CAUSED NO INJURIES
OR DEATHS.The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 5:57 AM EDT | Tornado Warning | KEY | Monroe | 63 min |
| Oct 15, 6:28 AM EDT | Tornado Warning | KEY | Monroe | 42 min |
| Oct 15, 10:00 AM EDT | Flash Flood Warning | KEY | Monroe | 3 hr |
| Oct 15, 2:20 PM EDT | Flash Flood Warning | KEY | Monroe | 3 hr |
| Oct 15, 5:10 PM EDT | Tornado Warning | KEY | Monroe | 30 min |
Nearby
Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.